Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 889, NWS Norman, OK

October 19, 2016Wilbarger County, Texas

NWS Norman, OK issued this severe thunderstorm warning at Oct 19, 2016, 8:17 PM CDT for Wilbarger County, Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 19, 2016, 8:17 PM CDT (01:17 UTC)
Expired
Oct 19, 2016, 9:00 PM CDT
In force
43 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Wilbarger County, TX

The radar

The Altus AFB radar (KFDR), 27 km from the middle of the area, began a volume at 01:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 1.3 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2016-10-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2171 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2016-10-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2171 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
1300 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.7
Supercell composite
6.2

Open this sounding in Storm Lab

The text

As transmitted.

193 
WUUS54 KOUN 200117
SVROUN
TXC487-200200-
/O.NEW.KOUN.SV.W.0889.161020T0117Z-161020T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
817 PM CDT WED OCT 19 2016

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN WILBARGER COUNTY IN NORTHERN TEXAS...

* UNTIL 900 PM CDT

* AT 816 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR VERNON...
  MOVING NORTHEAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  VERNON AND FARGO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3442 9939 3445 9936 3441 9932 3441 9929
      3435 9923 3434 9923 3433 9921 3428 9921
      3428 9919 3426 9919 3425 9920 3421 9919
      3420 9914 3420 9906 3405 9927 3415 9946
TIME...MOT...LOC 0116Z 216DEG 25KT 3418 9932 

HAIL...1.00IN
WIND...60MPH
 
$$

03
1 follow-up statement
537 
WWUS54 KOUN 200157
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
857 PM CDT WED OCT 19 2016

TXC487-200206-
/O.EXP.KOUN.SV.W.0889.000000T0000Z-161020T0200Z/
WILBARGER TX-
857 PM CDT WED OCT 19 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN WILBARGER COUNTY WILL
EXPIRE AT 900 PM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER SMALL HAIL
UP TO THE SIZE OF PENNIES...GUSTY WINDS...AND HEAVY RAIN ARE STILL
POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3442 9939 3445 9936 3441 9932 3441 9929
      3435 9923 3434 9923 3433 9921 3428 9921
      3428 9919 3426 9919 3425 9920 3421 9919
      3420 9914 3420 9906 3405 9927 3415 9946
TIME...MOT...LOC 0156Z 164DEG 7KT 3431 9925 

$$

03

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 19, 6:10 PM CDT, 2 hours 7 minutes earlier.

Area forecast discussion, Oct 19, 6:10 PM CDT, 2 hours 7 minutes before
Area Forecast Discussion
National Weather Service Norman OK
610 PM CDT Wed Oct 19 2016

.DISCUSSION...
Please see the 00Z aviation discussion below.

&&

.AVIATION...
A cold front will continue to push southward this evening. A few
showers and storms are trying to develop near OUN, LAW, and SPS
right now. However, storm coverage should remain fairly low near
OUN and LAW so will only include VCTS there. Over SPS, storm
coverage should increase dramatically over the next 2-3 hours so a
tempo group has been included there. Otherwise, expect some gusts
to around 20 to 25 kt from the north behind the front with some
VFR cigs around 040-050.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  54  68  44  72 /  20   0   0   0
Hobart OK         53  69  43  73 /  10   0   0   0
Wichita Falls TX  57  71  45  73 /  50  10   0   0
Gage OK           44  66  38  79 /   0   0   0   0
Ponca City OK     50  66  41  71 /  10   0   0   0
Durant OK         59  72  47  73 /  70  30   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

30/03/03
Hazardous weather outlook, Oct 19, 7:45 PM CDT, 32 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
745 PM CDT WED OCT 19 2016

OKZ004>048-050>052-TXZ083>090-202015-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
745 PM CDT WED OCT 19 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...THROUGH TONIGHT...

.THUNDERSTORMS...
THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS THIS EVENING
ACROSS PORTIONS OF CENTRAL AND SOUTHERN OKLAHOMA AND WESTERN NORTH
TEXAS.

LOCATION...
THE MARGINAL RISK IS SOUTHEAST OF A LINE FROM CHANDLER TO PURCELL
TO LAWTON OKLAHOMA TO VERNON AND BENJAMIN TEXAS.

TIMING...
THE MOST LIKELY TIME FOR SEVERE STORMS WILL BE THROUGH MIDNIGHT.

IMPACTS...
HAIL TO THE SIZE OF HALF DOLLARS AND WINDS TO 60 MPH WILL BE
POSSIBLE WITH THE STRONGEST STORMS. HEAVY RAINFALL AND LOCALIZED
FLOODING WILL ALSO BE POSSIBLE.

DISCUSSION...
AN UPPER LEVEL DISTURBANCE WILL CONTINUE TO MOVE THROUGH THE CENTRAL
PLAINS OVERNIGHT. AS THIS OCCURS A COLD FRONT WILL MOVE SOUTH
THROUGH SOUTHERN OKLAHOMA INTO NORTH TEXAS. SCATTERED SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE ALONG AND SOUTH OF THE COLD FRONT
THIS EVENING. A FEW SEVERE STORMS WILL BE POSSIBLE THROUGH THE
EVENING HOURS... CAPABLE OF PRODUCING HAIL TO THE SIZE OF HALF
DOLLARS AND WINDS TO 60 MPH.
STORMS WILL BE SLOW TO MOVE... AND SUCCESSIVE STORMS MOVING OVER
THE SAME AREA CAN LEAD TO AREAS OF HEAVY RAIN AND LOCALIZED
FLOODING. THE SEVERE WEATHER THREAT WILL DECREASE THROUGH THE EVENING
HOURS AS INSTABILITY DECREASES.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS
PORTIONS OF CENTRAL AND SOUTHERN OKLAHOMA SHOULD BE PREPARED FOR THE
POSSIBILITY OF SEVERE WEATHER OPERATIONS THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

.THUNDERSTORMS...
THE NEXT CHANCE OF THUNDERSTORMS WILL BE ON TUESDAY.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND
FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

SPEG/30

In the hours before

Special weather statement, Oct 19, 7:16 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
716 PM CDT WED OCT 19 2016

OKZ026-030-031-200030-
POTTAWATOMIE OK-LINCOLN OK-SEMINOLE OK-
716 PM CDT WED OCT 19 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN POTTAWATOMIE...
SOUTHEASTERN LINCOLN AND NORTHERN SEMINOLE COUNTIES UNTIL 730 PM
CDT...

AT 714 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
PRAGUE...MOVING EAST AT 35 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF PENNIES...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

LOCATIONS IMPACTED INCLUDE...
PRAGUE AND CENTERVIEW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.

&&

LAT...LON 3540 9675 3556 9674 3559 9662 3540 9662
      3540 9660 3541 9658 3539 9654 3541 9654
      3544 9657 3546 9654 3543 9651 3543 9649
      3546 9648 3546 9646 3545 9644 3536 9644
TIME...MOT...LOC 0014Z 273DEG 32KT 3547 9665

03
Special weather statement, Oct 19, 7:19 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
719 PM CDT WED OCT 19 2016

OKZ030-031-200100-
POTTAWATOMIE OK-SEMINOLE OK-
719 PM CDT WED OCT 19 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN POTTAWATOMIE AND
NORTHWESTERN SEMINOLE COUNTIES UNTIL 800 PM CDT...

AT 716 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER
SHAWNEE...MOVING EAST AT 30 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF PENNIES...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

LOCATIONS IMPACTED INCLUDE...
SHAWNEE...SEMINOLE...TECUMSEH...EARLSBORO...JOHNSON...LITTLE AND
BETHEL ACRES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.

&&

LAT...LON 3525 9709 3542 9695 3538 9657 3519 9658
TIME...MOT...LOC 0016Z 274DEG 25KT 3533 9693

03
Special weather statement, Oct 19, 7:24 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
724 PM CDT WED OCT 19 2016

OKZ029-030-200100-
POTTAWATOMIE OK-CLEVELAND OK-
724 PM CDT WED OCT 19 2016

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL POTTAWATOMIE AND
SOUTHEASTERN CLEVELAND COUNTIES UNTIL 800 PM CDT...

AT 722 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
SLAUGHTERVILLE... MOVING EAST AT 30 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF PENNIES...
WIND GUSTS TO 40 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

LOCATIONS IMPACTED INCLUDE...
SOUTHEASTERN NORMAN...TECUMSEH...NOBLE...SLAUGHTERVILLE...TRIBBEY...
ETOWAH...BROOKSVILLE...MACOMB AND SOUTHEASTERN LAKE THUNDERBIRD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.

&&

LAT...LON 3505 9695 3503 9735 3505 9736 3505 9735
      3508 9735 3509 9737 3519 9740 3527 9695
TIME...MOT...LOC 0022Z 263DEG 27KT 3511 9730

03
Special weather statement, Oct 19, 7:33 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
733 PM CDT WED OCT 19 2016

TXZ084-085-087-088-200115-
WILBARGER TX-KNOX TX-BAYLOR TX-FOARD TX-
733 PM CDT WED OCT 19 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WILBARGER...
NORTHEASTERN KNOX...NORTHWESTERN BAYLOR AND SOUTHEASTERN FOARD
COUNTIES UNTIL 815 PM CDT...

AT 730 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES NORTHEAST
OF GILLILAND...MOVING EAST AT 25 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

LOCATIONS IMPACTED INCLUDE...
THALIA AND LAKE KEMP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.

&&

LAT...LON 3375 9960 3401 9959 3410 9919 3372 9918
TIME...MOT...LOC 0030Z 264DEG 23KT 3380 9952

03
Special weather statement, Oct 19, 8:03 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
803 PM CDT WED OCT 19 2016

TXZ085-200145-
WILBARGER TX-
803 PM CDT WED OCT 19 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WILBARGER COUNTY UNTIL
845 PM CDT...

AT 802 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER
LOCKETT...MOVING NORTHEAST AT 25 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS OVER 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.

&&

LAT...LON 3431 9921 3421 9919 3421 9913 3420 9913
      3421 9910 3420 9906 3420 9895 3400 9896
      3397 9940 3411 9948 3414 9947
TIME...MOT...LOC 0102Z 245DEG 22KT 3408 9938

03
Special weather statement, Oct 19, 8:13 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
813 PM CDT WED OCT 19 2016

OKZ028-030-031-042-200200-
POTTAWATOMIE OK-PONTOTOC OK-MCCLAIN OK-SEMINOLE OK-
813 PM CDT WED OCT 19 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN POTTAWATOMIE...
NORTHWESTERN PONTOTOC...SOUTHEASTERN MCCLAIN AND SOUTHWESTERN
SEMINOLE COUNTIES UNTIL 900 PM CDT...

AT 811 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BYARS...MOVING
EAST AT 20 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF PENNIES...
WIND GUSTS TO 40 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

LOCATIONS IMPACTED INCLUDE...
KONAWA...ASHER...WANETTE AND BYARS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.

&&

LAT...LON 3485 9670 3486 9714 3496 9714 3508 9671
TIME...MOT...LOC 0111Z 249DEG 19KT 3490 9699

03

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 19, 7:33 PM CDTSpecial Weather StatementOUNWilbarger42 min
Oct 19, 8:03 PM CDTSpecial Weather StatementOUNWilbarger42 min
Oct 19, 8:40 PM CDTSpecial Weather StatementOUNBaylor50 min
Oct 19, 8:41 PM CDTSpecial Weather StatementOUNWilbarger49 min
Oct 19, 8:55 PM CDTSevere Thunderstorm WarningOUNBaylor50 min
Oct 19, 9:42 PM CDTSevere Thunderstorm WarningOUNArcher, Baylor32 min
Oct 19, 9:58 PM CDTSpecial Weather StatementOUNBaylor47 min

Nearby

Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.